City Research Online

Pure-jump semimartingales

Černý, A. ORCID: 0000-0001-5583-6516 & Ruf, J. (2021). Pure-jump semimartingales. Bernoulli: a journal of mathematical statistics and probability, 27(4), pp. 2624-2648. doi: 10.3150/21-bej1325


A new integral with respect to an integer-valued random measure is introduced. In contrast to the finite variation integral ubiquitous in semimartingale theory (Jacod and Shiryaev [6, II.1.5]), the new integral is closed under stochastic integration, composition, and smooth transformations. The new integral gives rise to a previously unstudied class of pure-jump processes — the sigma-locally finite variation pure-jump processes. As an application, it is shown that every semimartingale X has a unique decomposition
X = X0 + Xqc + Xdp,
where Xqc is quasi-left-continuous and Xdp is a sigma-locally finite variation pure-jump process that jumps only at predictable times, both starting at zero. The decomposition mirrors the classical result for local martingales (Yoeurp [12, Theoreme 1.4]) and gives a rigorous meaning to the notions of continuous-time and discrete-time components of a semimartingale. Against this backdrop, the paper investigates a wider class of processes that are equal to the sum of their jumps in the semimartingale topology and constructs a taxonomic hierarchy of pure-jump semimartingales.

Publication Type: Article
Additional Information: © International Statistical Institute/Bernoulli Society for Mathematical Statistics and Probability
Publisher Keywords: jump measure, Lévy process, predictable compensator, semimartingale topology, stochastic calculus
Subjects: H Social Sciences > HG Finance
Q Science > QA Mathematics
Departments: Bayes Business School > Finance
SWORD Depositor:
[thumbnail of pure_jump_201031.pdf]
Text - Accepted Version
Download (605kB) | Preview


Add to AnyAdd to TwitterAdd to FacebookAdd to LinkedinAdd to PinterestAdd to Email


Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login